Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Sertraline Questions  (Read 181 times)

0 Members and 1 Guest are viewing this topic.

Offline Cirelondiel

  • Newbie
  • *
  • Posts: 4
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Sertraline Questions
« on: February 20, 2014, 11:56:50 PM »
Hey everyone!

This is my first post so I'll add a little introduction to it. My name's Chelsea, I'm a sophomore in college and I've had anxiety and panic attacks since I was little. Around the time I was 12 I was put onto Sertraline, and was upped to 100mg when I was 16. It's always worked really well for me, but I just have one concern.

I have a really bad habit of taking the medicine for a while, and then feeling good and forgetting to take it and just stopping. I don't get any withdrawal symptoms or anything when I do it, which just makes it even harder to remember that I'm forgetting.

But when I finally do start up again, I get bad side effects for a few days while it gets back into my system.

I know it's not good, but I've repeated this cycle multiple times because I'm just so freaking forgetful.

Now, my question. I just started up again today on my 100mg, on top of starting a z-pack for a cold/infection thing. Now, antibiotics are always known for giving me really bad diarrhea every time, it's unavoidable. But I took the z-pack around 1 and then my Sertraline around 2ish. Around 4 I suddenly got a really upset stomach and had to run to the bathroom for a while. I was jittery, anxious, and had a panic attack - the worst one I've had in a while.

I know some of the stomach issue was from my z-pack but I made the mistake of letting the idea of Serotonin Syndrome get into my head and now I can't stop worrying that from starting and stopping so much I'm giving myself SS from restarting - does anyone know if this is even a thing or if I'm just being ridiculous with my anxiety?
Bookmark and Share

Offline crikee57

  • Global Moderator
  • Hero Member
  • *****
  • Posts: 634
  • Country: us
  • Rec's: 68
  • Gender: Female
  • Mood: Sleepy
    Sleepy
  • Personal text
    • Poke This Member
Re: Sertraline Questions
« Reply #1 on: February 21, 2014, 03:24:21 AM »
Hi Chelsea,

Welcome to the forum.  It is great to have you as a member.  This is a wonderful place to get advice and support from people going through similar situations.  The members here are very helpful. It is nice to know we are not alone.

Feel free to explore the forum.  There are lots of useful topics to read.  Feel free to post and ask questions.  If you have specific concerns or questions start a topic in the appropriate section to get the best feedback. There is also a chat room for members 18 years and older that you can access once you have made three meaningful posts in the forum. 

Again welcome to our community.
Bookmark and Share
It's not what's in front of us that stops us.  It's what's inside that holds us back.

Offline Potatoes

  • ɗℴ℘∈
  • Sr. Member
  • ****
  • Posts: 421
  • Country: us
  • Rec's: 4
  • Gender: Male
  • Mood: Relaxed
    Relaxed
  • When she says she loves me.
    • Poke This Member
Re: Sertraline Questions
« Reply #2 on: February 21, 2014, 04:04:37 AM »
100mg is a pretty high dosage to start on if you've been off it a while. I'd of course follow doctors orders, but personally you're probably going to want to cut it in halves at least, or you might be in for a hell of a ride. That's quite a bit of a serotonin dump all at once, hence the stomach cramps.

Maybe talk with your doc on getting you on Clonazepam for a few weeks just to get you started back up. And stick with it.
Bookmark and Share
Centuries are what it meant to me,
A cemetery where I marry the sea.

Offline insights

  • Hero Member
  • *****
  • Posts: 4270
  • Country: au
  • Rec's: 98
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Sertraline Questions
« Reply #3 on: February 21, 2014, 06:39:41 AM »
I have a really bad habit of taking the medicine for a while, and then feeling good and forgetting to take it and just stopping.

If you want antidepressants to continue to work for you DO NOT do this. :angry-smiley-034:  It will increase the possibility of not only sertraline, but all antidepressants pooping-out on you. According to one study the likelihood of antidepressants working drops by nearly 20% every time they are stopped and restarted. The occasional missed dose won't cause an issue, but going without for a few weeks may. The initial side-effects tend to become progressively more severe each time antidepressants are restarted and a higher dose may be needed to achieve previous results too.

Quote
I know some of the stomach issue was from my z-pack but I made the mistake of letting the idea of Serotonin Syndrome get into my head and now I can't stop worrying that from starting and stopping so much I'm giving myself SS from restarting - does anyone know if this is even a thing

No, it isn't a thing. Serotonin syndrome is much rarer than Dr Google would suggest.

However, it is possible that sertraline contributed to the diarrhea. The GI tract is the body's most serotonergic organ with its nervous system making and using about 95% of the body's serotonin compared to under 2% for the brain. Because of this the serotonergic antidepressants may cause diarrhea, or, less often, constipation when first taken. It usually settles down within a few weeks as the body adapts.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline Cirelondiel

  • Newbie
  • *
  • Posts: 4
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Sertraline Questions
« Reply #4 on: February 21, 2014, 12:03:49 PM »
I feel better this morning, still a little tense and on edge but I usually feel like that my first few days after starting the Sertraline.

I don't mean to forget the medicine and I'm going to start setting alarms and stuff this time to make sure I remember to take it.

As for the SS paranoia, I'm just reminding myself that the Sertraline has always worked for me, and the side effects will wear off like they always do. I think part of the problem is also that right as all this happened I was also blessed to start my time of the month, so my hormones are all over the place as well.

I'm gonna call my doctor about stopping the Z-pack because I don't think I need it, I think it was more of a preventative measure to keep my stuffed up nose and stuff from becoming a sinus infection, because I get those a lot.

Thank you guys for your answers, by the end of the night I was able to relax and I slept for a good 8 hours or so, I think it was mostly the z-pack and then I got a panic attack about it, like I do anytime I don't feel good.
Bookmark and Share

Offline pauluk46

  • Newbie
  • *
  • Posts: 12
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Sertraline Questions
« Reply #5 on: February 21, 2014, 03:16:11 PM »
Hi I'm on 200mg and that was my starting dose. When I miss a day or two I get run down and wobbly. Not sure if it's even helping me tbh
Bookmark and Share

Offline Potatoes

  • ɗℴ℘∈
  • Sr. Member
  • ****
  • Posts: 421
  • Country: us
  • Rec's: 4
  • Gender: Male
  • Mood: Relaxed
    Relaxed
  • When she says she loves me.
    • Poke This Member
Re: Sertraline Questions
« Reply #6 on: February 21, 2014, 04:10:07 PM »
Hi I'm on 200mg and that was my starting dose.

You make me feel like a baby.
Bookmark and Share
Centuries are what it meant to me,
A cemetery where I marry the sea.

Offline insights

  • Hero Member
  • *****
  • Posts: 4270
  • Country: au
  • Rec's: 98
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Sertraline Questions
« Reply #7 on: February 21, 2014, 04:23:30 PM »
Hi I'm on 200mg and that was my starting dose.

Any doctor that prescribes 200mg as a starting dose is incompetent, dangerously so, and needs to have his license revoked. I urge you to report him/her. Seriously.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags:
 

Related Topics

  Subject / Started by Replies Last post
7 Replies
4169 Views
Last post August 26, 2011, 10:22:58 AM
by carolinalight
1 Replies
290 Views
Last post August 24, 2013, 09:23:22 AM
by insights
0 Replies
246 Views
Last post January 11, 2014, 03:33:49 PM
by jimmypross
2 Replies
255 Views
Last post January 24, 2014, 04:29:56 PM
by MobileChucko
3 Replies
260 Views
Last post January 24, 2014, 10:52:00 PM
by bababel

anything